Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 16, NWS Lubbock, TX

August 25, 2001Briscoe County, Texas

NWS Lubbock, TX issued this flash flood warning at Aug 25, 2001, 6:15 PM CDT for Briscoe County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 25, 2001, 6:15 PM CDT (23:15 UTC)
Expired
Aug 25, 2001, 9:30 PM CDT
In force
3 hr
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Briscoe County, TX

The radar

The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2001-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2001-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
681 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
2354 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 252315
FFWLBB
FFWLBB
TXC045-260230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
615 PM CDT SAT AUG 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BRISCOE COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 930 PM CDT

* AT 600 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER  
  OF THUNDERSTORMS DEVELOPING OVER SWISHER COUNTY. THE STORMS WILL   
  MOVE EAST AT 10 MPH. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL      
  TRACK OVER AREAS WHERE HEAVIER RAINFALL HAS ALREADY OCCURRED.

EXCESSIVE RUNOFF FROM THESE STORM WILL CAUSE FLASH FLOODING OF CREEKS 
AND STREAMS ESPECIALLY ALONG THE PRAIRIE DOG TOWN FORK OF THE RED 
RIVER. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 3435 10146 3435 10099 3473 10099 3473 10143

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:15 PM CDT, 3 hours earlier.

Area forecast discussion, Aug 25, 3:15 PM CDT, 3 hours before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
315 PM CDT SAT AUG 25 2001

THUNDERSTORMS CURRENTLY EXPANDING IN COVERAGE OVER THE PANHANDLE...
NORTHEAST NEW MEXICO AND THE WESTERN SOUTH PLAINS. UPPER LEVEL STORM
SYSTEM MOVING ACROSS COLORADO WILL CONTINUE TO MOVE SOUTH
SOUTHEASTWARD AND INTERACT WITH A SURFACE TROUGH ACROSS THE WESTERN
SOUTH PLAINS. A COLD FRONT LOCATED ACROSS THE PANHANDLE WILL BE
ENHANCED BY THE CONVECTION AND PUSH SOUTHWARD TONIGHT. WEAK UPPER
LEVEL FLOW AND PRECIPITABLE WATER VALUES SLIGHTLY ABOVE NORMAL
WARRANT THE MENTION OF LOCALLY HEAVY RAINFALL FOR TONIGHT. RAIN
CHANCES WILL DECREASE DURING THE DAY ON SUNDAY BUT WILL CONTINUE THE
CHANCE POPS. EXPECT COOLER CONDITIONS ON SUNDAY WITH ADDITIONAL
CLOUD COVER AND RAIN LINGERING THROUGH AT LEAST THE MORNING.

RAIN CHANCES SHOULD DECREASE THROUGH MID WEEK BEFORE ANOTHER STORM
SYSTEM PUSHES ANOTHER COLD FRONT INTO WEST TEXAS BY THE END OF THE
WEEK.
               FRIONA 61 82 59 86 9432     TULIA 62 83 60 87 9432
           BROWNFIELD 64 83 62 88 8532   LUBBOCK 65 83 63 88 8532
            CHILDRESS 67 84 66 88 9432 ASPERMONT 69 87 68 89 7532

.LUB...NONE.
MM

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:23 PM CDTSevere Thunderstorm WarningLUBBriscoe37 min
Aug 25, 5:32 PM CDTFlash Flood WarningLUBCochran2 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.